Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 286, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2007, 10:40 AM CDT for Eastland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2007, 10:40 AM CDT (15:40 UTC)
- Expired
- Jul 2, 2007, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Eastland County, TX
The radar
The Dyess AFB radar (KDYX), 46 km from the middle of the area, began a volume at 15:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 021542
FFWFWD
TXC133-021845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1040 AM CDT MON JUL 2 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 145 PM CDT
* AT 1040 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED VERY HEAVY RAIN FROM A CLUSTER OF SHOWERS AND
THUNDERSTORM CENTERED 10 MILES NORTH OF CISCO...MOVING SOUTH
AT 10 MPH. ONE TO TWO INCHES OF RAIN WILL BE POSSIBLE IN SOME
AREAS OF EASTLAND COUNTY THROUGH EARLY THIS AFTERNOON.
* THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR...
EASTLAND BY 1125 AM CDT...
CISCO BY 1135 AM CDT...
CARBON BY 1215 PM CDT...
RISING STAR BY 115 PM CDT...
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3252 9875 3251 9912 3209 9912 3208 9890
3220 9868
$$3 follow-up statements
000
WGUS74 KFWD 021640
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1135 AM CDT MON JUL 2 2007
TXC133-021845-
EASTLAND TX-
1135 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
WESTERN EASTLAND COUNTY...
AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A CLUSTER OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
RAIN. THE AREA OF HEAVIEST RAINS WAS CENTERED 2 MILES SOUTH OF
CISCO...MOVING SOUTH AT 10 MPH.
AN ADDITIONAL ONE INCH OF RAIN...WITH LOCAL AMOUNTS OF UP TO 2
INCHES...WILL BE POSSIBLE ACROSS WESTERN EASTLAND COUNTY THROUGH
100 PM.
HEAVY RAINS WILL AFFECT...
CISCO THROUGH 1230 PM CDT...
HIGHWAY 183 SOUTH OF CISCO THROUGH 145 PM CDT...
NIMROD THROUGH 100 PM CDT...
PIONEER AND RISING STAR THROUGH 145 PM CDT...
RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3251 9879 3251 9912 3209 9912 3208 9890
3233 9881
$$000
WGUS74 KFWD 021737
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1235 PM CDT MON JUL 2 2007
TXC133-021845-
EASTLAND TX-
1235 PM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
WESTERN EASTLAND COUNTY...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAINS
ACROSS THE WARNED AREA. THE HEAVIEST RAINS WERE CENTERED 7 MILES
SOUTH OF CISCO...MOVING SOUTH AT 10 MPH.
HEAVY RAINS AND ADDITIONAL FLASH FLOODING WILL AFFECT...
CISCO THROUGH 145 PM CDT...
RISING STAR THROUGH 145 PM CDT...
RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3251 9879 3251 9912 3209 9912 3208 9890
3233 9881
$$000
WGUS74 KFWD 021843
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
142 PM CDT MON JUL 2 2007
TXC133-021852-
EASTLAND TX-
142 PM CDT MON JUL 2 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR WESTERN
EASTLAND COUNTY...
THE HEAVY RAINS THAT AFFECTED WESTERN PARTS OF EASTLAND COUNTY LATE
THIS MORNING AND EARLY THIS AFTERNOON HAVE DIMINISHED AND MOVED
SOUTH OF THE AREA.
LIGHT TO MODERATE RAINS WILL CONTINUE ACROSS EASTLAND COUNTY THROUGH
230 PM...BUT THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS ENDED.
LAT...LON 3251 9879 3251 9912 3209 9912 3208 9890
3233 9881
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:24 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 2, 9:24 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 924 AM CDT MON JUL 2 2007 .UPDATE... 924 AM HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON. WILL GET REST OF UPDATED PACKAGE OUT IN A BIT. 84 && .AVIATION... 648 AM SHOWERS AND THUNDERSTORMS ARE DEVELOPING NORTHWEST OF THE METROPLEX TAF SITES AND WILL BE MOVING SOUTHEAST TOWARD THE TERMINALS. EXPECT TSRA AT METROPLEX SITES BETWEEN 13 AND 16Z WITH MVFR CIGS AND VSBY. ANOTHER ROUND OF TSRA IS EXPECTED THIS AFTERNOON AFTER 18Z. THERE WILL LIKELY BE A BREAK IN PRECIP DURING THE EARLY TO MID EVENING HOURS...WITH MORE RAIN POSSIBLE AFTER 09Z AND TOWARD DAYBREAK ON TUES. FOR ACT...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO EXPAND IN COVERAGE TO THE SOUTH OF THE TERMINAL...AND WILL BE MOVING NORTH NORTHEAST. TSRA WILL BE POSSIBLE BETWEEN 13 AND 15Z. OTHERWISE...FORECAST FOR ACT IS SIMILAR TO METROPLEX SITES...WITH MORE ACTIVITY EXPECTED DURING THE AFTERNOON HOURS...AND AGAIN OVERNIGHT. SCHULTZ && .PREV DISCUSSION... /ISSUED 414 AM CDT MON JUL 2 2007/ DISCUSSION... A WET WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE COMING WEEK. A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...OVER THE EXTREME WESTERN PART OF THE FORECAST AREA IS EVIDENT ON THE WATER VAPOR SATELLITE IMAGERY AND THE 200 MB ANALYSIS. THIS FEATURE WILL MOVE SOUTHWESTWARD DURING THE NEXT FEW DAYS. AS IT DOES...THE UPPER LEVEL LOW OVER SOUTHERN OKLAHOMA WILL LIKEWISE SINK SOUTHWESTWARD ACROSS NORTH TEXAS...AND MOVE INTO THE SOUTHWEST TEXAS BY WEDNESDAY MORNING. WITH GOOD DIFFLUENCE ALOFT ASSOCIATED WITH THE UPPER LOW AND HIGH PRECIPITABLE WATER VALUES...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AND THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. GIVEN THE SATURATED GROUND... HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE FORECAST AREA FOR TODAY. THE DAY SHIFT WILL PROBABLY NEED TO EXTEND THE WATCH BEYOND THIS AFTERNOON...BUT FOR NOW HAVE JUST LEFT THE EXPIRATION TIME OF 23Z. HOWEVER...HAVE PLACED THE MENTION OF HEAVY RAIN THROUGH WEDNESDAY. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH INDEPENDENCE DAY THANKS TO THE CLOUD COVER AND PRECIPITATION. RAIN CHANCES WILL DECREASE SLIGHTLY TOWARD THE END OF THE WEEK AND HIGH TEMPERATURES WILL START TO CLIMB CLOSER TO NORMAL. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 73 88 71 87 / 70 50 60 40 60 WACO, TX 88 73 86 72 87 / 70 50 70 60 70 PARIS, TX 87 72 87 71 86 / 70 60 70 30 60 DENTON, TX 86 71 87 70 87 / 70 50 60 40 60 MCKINNEY, TX 85 69 88 71 87 / 70 50 60 40 60 DALLAS, TX 88 73 88 72 87 / 70 50 60 40 60 TERRELL, TX 86 72 87 73 87 / 70 60 70 40 60 CORSICANA, TX 86 72 86 71 87 / 70 60 70 50 60 TEMPLE, TX 87 72 86 71 85 / 70 50 70 60 70 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 2, 4:10 AM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT MON JUL 2 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 410 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TODAY. CLOUD TO GROUND LIGHTNING...WINDS TO 40 MPH...AND FLASH FLOODING WITH 1 TO 3 INCHES OF RAIN AND ISOLATED AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE. FURTHERMORE...A FUNNEL CLOUD OR BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH ARE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 2, 8:57 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 AM CDT MON JUL 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLASH FLOOD 6 SW OLNEY 33.30N 98.83W
07/02/2007 YOUNG TX DEPT OF HIGHWAYS
HIGHWAY 79 SOUTHWEST OF OLNEY UNDER WATERLocal storm report, Jul 2, 10:09 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CDT MON JUL 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD BRECKENRIDGE 32.76N 98.91W
07/02/2007 STEPHENS TX LAW ENFORCEMENT
STREETS FLOODED AND A COUPLE OF ROADS CLOSED IN
BRECKENRIDGE.Local storm report, Jul 2, 10:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 AM CDT MON JUL 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD MURRAY 33.06N 98.90W
07/02/2007 YOUNG TX LAW ENFORCEMENT
1.5 FEET OF WATER OVER ROAD AT F.M. 209 AND HWY
3109...DEBRIS FLOATING IN WATERLocal storm report, Jul 2, 10:24 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 AM CDT MON JUL 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLASH FLOOD MURRAY 33.06N 98.90W
07/02/2007 YOUNG TX LAW ENFORCEMENT
0.5 FEET OF WATER OVER ROAD AT F.M. 209 AND HWY
3109...DEBRIS FLOATING IN WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:54 PM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 2, 8:18 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 2, 9:04 AM CDT | Flash Flood Warning | FWD | Stephens | 3 hr |
| Jul 2, 12:46 PM CDT | Special Weather Statement | FWD | Denton | 44 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Jul 2, 5:08 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 2, 5:23 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 2, 5:34 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 2, 5:40 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jul 2, 6:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.